Alert archive / Kansas / High Wind Watches in 2020
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Jun 8, 2020, 3:47 AM CDT for 18 counties in Kansas. It took effect at Jun 9, 2020, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 3:47 AM CDT (08:47 UTC)
- In effect from
- Jun 9, 2020, 9:00 AM CDT
- Expired
- Jun 8, 2020, 2:59 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
653 WWUS73 KDDC 080847 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 347 AM CDT Mon Jun 8 2020 KSZ030-043>045-061>064-074>078-084>088-090000- /O.NEW.KDDC.HW.A.0002.200609T1400Z-200610T0200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 347 AM CDT Mon Jun 8 2020 /247 AM MDT Mon Jun 8 2020/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of southwest and west central Kansas. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
746 WWUS73 KDDC 081959 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 259 PM CDT Mon Jun 8 2020 KSZ030-043>045-061>064-074>078-084>088-091030- /O.UPG.KDDC.HW.A.0002.200609T1400Z-200610T0200Z/ /O.NEW.KDDC.HW.W.0004.200609T1300Z-200610T0200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 259 PM CDT Mon Jun 8 2020 /159 PM MDT Mon Jun 8 2020/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 8 AM CDT /7 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Locally reduced visibilities will be possible at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ031-046-065-066-079>081-089-090-091030- /O.NEW.KDDC.HW.A.0003.200609T1600Z-200610T0500Z/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 259 PM CDT Mon Jun 8 2020 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph possible. * WHERE...Ellis, Rush, Pawnee, Stafford, Edwards, Kiowa, Pratt, Comanche and Barber Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Jun 8, 1:29 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 1:29 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 129 AM CDT Mon Jun 8 2020 ...Updated Long Term Discussion... .SHORT TERM...(Tonight through Monday evening) Issued at 1138 PM CDT Sun Jun 7 2020 Hot and windy will continue to be the story for the short term forecast. Morning low temperatures Monday morning will be very mild once again in the upper 60s to low 70s before warming up once again into the upper 90s and around the 100 degree mark. Skies will remain mainly clear under the influence of upper level ridging extending up from the south. Strong south winds will continue through the entirety of the short term forecast under a tight pressure gradient across the CWA from the influence of a deep leeside trough over eastern Colorado. Winds will not quite be as strong during Monday afternoon seeing gusts up to 30-35 mph ahead of an approaching cold front that will push through early Tuesday morning that will bring a change in the current hot pattern. Despite the marginal severe risk for northern counties Monday night, the cap will be too strong with such hot air aloft, so any storms look to be north of the CWA into Nebraska and points northward. Wrap around storms look to be the best chances for rainfall on Tuesday starting off a change into the long term forecast. .LONG TERM...(Tuesday through Sunday) Issued at 120 AM CDT Mon Jun 8 2020 Changes come for the start of the long term forecast as a cold front will drop through the CWA early Tuesday morning turning winds abruptly out of the northwest gusting initially up to 30 mph. During peak heating of the afternoon, winds look to gust up to 50 mph with ample mixing to the surface with a good shot of CAA for this time of year cooling temperatures off quite significantly from recent trends. Afternoon highs will only be in the upper 60s to low 80s across the CWA, warmer into south central Kansas due to timing of the front later in the morning. Scattered thunderstorms and rain showers will be likely across northern counties along the I-70 corridor for much of the day with QPF totals nearing half an inch. Areas south of the Hwy 96 corridor looks to remain mainly dry with less moisture advection the further south and west. Otherwise, expect a warm and dry trend to start right back up for the remainder of the work week and into next weekend as upper level ridging sets back in place across the Rockies and high plains with surface high pressure to the east. Morning low temperatures will start off chilly in the mid 40s to mid 50s Wednesday but see a steady increase back into the 60s for the weekend. Afternoon high temperatures will push back into the 80s Wednesday and 90s on Thursday pushing near the 100 degree mark once again over the weekend. Enjoy the brief relief in heat before going right back to the cooker in short order. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1133 PM CDT Sun Jun 7 2020 VFR conditions for all TAF sites for the entirety of the period under mainly clear skies and gusty south winds. Winds will gust up to 30-35kts overnight due to a deep leeside trough over eastern Colorado giving way to a tight pressure gradient across the CWA. The gradient will weaken some by 15Z seeing gusts up to 25-30kts lasting through the end of the period. No other weather elements expected during this cycle. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 98 58 73 / 0 0 10 10 GCK 68 99 54 70 / 0 0 10 10 EHA 67 98 51 74 / 0 0 0 10 LBL 68 101 55 74 / 0 0 0 10 HYS 71 96 60 72 / 0 0 20 30 P28 70 97 67 82 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Jun 8, 1:58 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 158 AM CDT Mon Jun 8 2020 KSZ030-031-043>046-061>066-074>081-084>090-090700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 158 AM CDT Mon Jun 8 2020 /1258 AM MDT Mon Jun 8 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Another hot and windy day for Monday as south winds will gust over 30 mph and afternoon high temperatures nearing the 100 degree mark once again. Fire weather will be an elevated risk, especially for western counties west of Hwy 83 where the lowest relative humidity values will be located. Day 1 Hazards ------------- * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A cold front will make its way through the viewing area early in the morning turning winds out of the northwest gusting up to 50 mph during the afternoon hours. Rain showers and isolated thunderstorms are possible, mainly for northern counties along the I-70 corridor with lightning being the main hazard with these storms as severe weather is not expected at this time. Quiet through the mid week before temperatures start on the rise over next weekend bringing back the heat and strong south winds across much of southwest Kansas. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Significant risk - Fire weather: Elevated risk * Wednesday No hazards. * Thursday No hazards. * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:59 PM CDT | High Wind Watch | DDC | Barber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more | 9 hr |
| Jun 8, 2:59 PM CDT | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 33 hr |
Nearby
High Wind Watches in Kansas, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.